Alert archive / California / Gale Watches in 2012

Gale Watch 25, NWS Eureka, CA

August 8, 2012

NWS Eureka, CA issued this gale watch at Aug 8, 2012, 2:30 AM PDT. It took effect at Aug 9, 2012, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 8, 2012, 2:30 AM PDT (09:30 UTC)
In effect from
Aug 9, 2012, 5:00 PM PDT
Expired
Aug 8, 2012, 2:26 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WHUS76 KEKA 080930
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PDT WED AUG 8 2012

PZZ450-081730-
/O.EXB.KEKA.SC.Y.0053.120809T0100Z-120813T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
230 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 PM PDT
SUNDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE BEGINNING THIS
  EVENING...REACHING 15 TO 25 KT BY THU. GALE FORCE GUSTS ARE
  POSSIBLE LATE THU...ESPECIALLY NEAR PT ST GEORGE. STRONG
  NORTHERLIES ARE EXPECTED THROUGH THE WEEKEND.

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO AS HIGH AS 9 FT
  LATE THU AND REMAIN ELEVATED THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-081730-
/O.CON.KEKA.SC.Y.0053.120809T0100Z-120810T0000Z/
/O.NEW.KEKA.GL.A.0025.120810T0000Z-120813T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 5 PM PDT THURSDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE...WITH GUSTS TO 40 KT
  POSSIBLE BY THU AFTERNOON AND LASTING THROUGH MOST OF THE
  WEEKEND.

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD OVER THE NEXT
  SEVERAL DAYS...POSSIBLY REACHING AS HIGH AS 15 FT BY FRIDAY.
  ROUGH SEAS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-081730-
/O.CON.KEKA.SC.Y.0053.120808T1400Z-120813T0600Z/
/O.NEW.KEKA.SE.A.0005.120809T1300Z-120813T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 11 PM PDT SUNDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
SUNDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
7 AM THIS MORNING TO 11 PM PDT SUNDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT TODAY AND
  THEN TO 20 TO 30 KT ON THU. OCCASIONAL GALE FORCE GUSTS ARE
  POSSIBLE THU AFTERNOON THROUGH SUN.

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 8 TO 10 FT BY
  TONIGHT. SEAS MAY OCCASIONALLY REACH 14 FT THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-081730-
/O.CON.KEKA.SC.Y.0053.120808T2100Z-120813T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT SUNDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE THIS AFTERNOON AND REACH
  15 TO 25 KT WITH THE STRONGEST WINDS NEAR CAPE MENDOCINO. STRONG
  NORTH WINDS WILL CONTINUE INTO THE WEEKEND.

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 7 TO 8 FT TONIGHT
  AND THU. ELEVATED SEAS WILL PERSIST THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
950 
WHUS76 KEKA 081546
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 AM PDT WED AUG 8 2012

PZZ470-090000-
/O.CON.KEKA.SC.Y.0053.120809T0100Z-120810T0000Z/
/O.CON.KEKA.GL.A.0025.120810T0000Z-120813T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
846 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM PDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SUNDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM PDT THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH SUNDAY EVENING. 

* WINDS...NORTHERLY WINDS WILL INCREASE...WITH GUSTS TO 40 KT 
  POSSIBLE BY THU AFTERNOON AND LASTING THROUGH MOST OF THE 
  WEEKEND. 

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD OVER THE NEXT 
  SEVERAL DAYS...POSSIBLY REACHING AS HIGH AS 15 FT BY FRIDAY. 
  ROUGH SEAS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-090000-
/O.CON.KEKA.SC.Y.0053.000000T0000Z-120813T0600Z/
/O.CON.KEKA.SE.A.0005.120809T1300Z-120813T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
846 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH SUNDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY.
A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH SUNDAY EVENING. 

* WINDS...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT TODAY AND 
  THEN TO 20 TO 30 KT ON THU. OCCASIONAL GALE FORCE GUSTS ARE 
  POSSIBLE THU AFTERNOON THROUGH SUN. 

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 8 TO 10 FT BY 
  TONIGHT. SEAS MAY OCCASIONALLY REACH 14 FT THROUGH THE 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-090000-
/O.CON.KEKA.SC.Y.0053.120808T2100Z-120813T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
846 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT SUNDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE THIS AFTERNOON AND REACH 
  15 TO 25 KT WITH THE STRONGEST WINDS NEAR CAPE MENDOCINO. 
  STRONG NORTH WINDS WILL CONTINUE INTO THE WEEKEND. 

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 7 TO 8 FT 
  TONIGHT AND THU. ELEVATED SEAS WILL PERSIST THROUGH THE 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-090000-
/O.CON.KEKA.SC.Y.0053.120809T0100Z-120813T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
846 AM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 PM PDT SUNDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE BEGINNING THIS EVENING...
  REACHING 15 TO 25 KT BY THU. GALE FORCE GUSTS ARE POSSIBLE 
  LATE THU...ESPECIALLY NEAR PT ST GEORGE. STRONG NORTHERLIES 
  ARE EXPECTED THROUGH THE WEEKEND. 

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO AS HIGH AS 9 FT 
  LATE THU AND REMAIN ELEVATED THROUGH THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
987 
WHUS76 KEKA 082126
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 PM PDT WED AUG 8 2012

PZZ470-090530-
/O.EXT.KEKA.SC.Y.0053.120808T2300Z-120810T0000Z/
/O.UPG.KEKA.GL.A.0025.120810T0000Z-120813T0600Z/
/O.NEW.KEKA.GL.W.0037.120810T0000Z-120814T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
226 PM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 11 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 11 PM PDT
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHERLY WINDS WILL INCREASE...WITH GUSTS TO 35 KT LATE
  THU AFTERNOON AND LASTING THROUGH MOST OF THE WEEKEND.

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD OVER THE NEXT
  SEVERAL DAYS...REACHING 13 TO 15 FT BY FRIDAY. ROUGH SEAS ARE
  EXPECTED TO CONTINUE THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090530-
/O.EXT.KEKA.SC.Y.0053.000000T0000Z-120809T1300Z/
/O.UPG.KEKA.SE.A.0005.120809T1300Z-120813T0600Z/
/O.NEW.KEKA.SE.W.0021.120809T1300Z-120814T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
226 PM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM THURSDAY TO 11 PM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 11 PM PDT
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT
THURSDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHERLY WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT.
  OCCASIONAL GALE FORCE GUSTS ARE THU AFTERNOON THROUGH SUN.

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 11 FT LATE
  TONIGHT...AND THEN 12 TO 14 FT THU THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-090530-
/O.EXT.KEKA.SC.Y.0053.000000T0000Z-120814T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
226 PM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT MONDAY.

* WINDS...NORTHERLY WINDS OF 15 TO 25 KT WILL PERSIST THE NEXT
  SEVERAL DAYS. STRONGEST WINDS WILL BE NEAR CAPE MENDOCINO.
   

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 6 TO 8 FT TONIGHT
  AND THU...AND THEN TO 8 TO 9 FT ON FRI. SEAS MAY BRIEFLY REACH
  10 FT BY FRI. ELEVATED SEAS ARE EXPECTED THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-090530-
/O.EXT.KEKA.SC.Y.0053.120809T0100Z-120814T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
226 PM PDT WED AUG 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
11 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 11 PM PDT MONDAY. 

* WINDS...NORTHERLY WINDS WILL INCREASE BEGINNING THIS EVENING...
  REACHING 15 TO 25 KT BY THU. GALE FORCE GUSTS ARE POSSIBLE LATE
  THU...ESPECIALLY NEAR PT ST GEORGE. STRONG NORTHERLIES ARE
  EXPECTED THROUGH THE WEEKEND.

* WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 5 TO 7 FT TONIGHT
  AND SHOULD REACH 9 TO 10 FT LATE THU INTO FRI NIGHT. STEEP AND
  HAZARDOUS SEAS WILL PERSIST THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 7, 6:35 PM PDT, 7 hours 55 minutes earlier.

Area forecast discussion, Aug 7, 6:35 PM PDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
635 PM PDT TUE AUG 7 2012

.SYNOPSIS...
CLOUDS WILL BECOME GRADUALLY LESS PERSISTENT AT THE COAST HEADING
THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS NORTHERN
CALIFORNIA. PLENTY OF SUNSHINE AND WARMING TEMPERATURES WITH DRY
CONDITIONS WILL BE ABOUND ACROSS INTERIOR AREAS.

&&

.EVENING UPDATE...LOOKING AT VIS SAT THIS EVENING CAN SEE A SHORT
WAVE MOVING OVER THE AREA. THIS IS ALLOWING THE MARINE LAYER TO BE
MIXED OUT READILY. CLOUDS HAVE NEAR VANISHED OFF THE MENDOCINO
COAST, SO HAVE UPDATE THE SKY COVER FOR TONIGHT THERE KEEPING THE
CLOUDS LIMITED AND FOG NEAR NON EXISTENT SOUTH OF CAPE MENDOCINO.
ALSO UPDATED THE REDWOOD COAST FOG BY HOLDING IT OFF UNTIL NEAR
MIDNIGHT AND BEYOND, AS WELL AS CONFINING IT TO THE IMMEDIATE COAST.
THERE IS POTENTIAL WITH THIS SHORT WAVE AND A WEAK SFC LOW OFF THE
PAC NW, THAT THE REDWOOD COAST MAY SEE NO FOG AT ALL TONIGHT. THERE
IS NOT ENOUGH CONFIDENCE TO LEAN THAT FAR IN THE FORECAST, BUT HAVE
BEGUN TO TREND THAT WAY. LOOKS TO BE ENOUGH VERTICAL MIXING OFFSHORE
THAT IT MAY JUST BE AN OVERCAST DECK OVER NIGHT ON THE REDWOOD COAST
INSTEAD OF FOG. SHAPING UP TO BE A BEAUTIFUL NIGHT. BFG

&&

.PREV DISCUSSION... /ISSUED 355 PM PDT TUE AUG 7 2012/

.DISCUSSION...
CLOUDS HAVE CLEARED ALONG THE MENDO COAST THIS AFTERNOON WITH
DIFFLUENT NW FLOW SOUTH OF THE CAPE. EXPECT CLOUDS TO PERSIST ALONG
THE NORTH COAST AND RETURN TO PORTIONS OF THE MENDO COAST
TONIGHT...MAINLY SOUTH OF FORT BRAGG. TAKING A LOOK AT THE LATEST
WATER VAPOR IMAGERY A PLUME OF UPPER LEVEL MOISTURE IS BEING PULLED
NORTHEASTWARD ACROSS NRN CA AHEAD OF A WEAK SHORTWAVE TROUGH LOCATED
OFFSHORE OF OREGON. THE BULK OF THIS ENERGY WILL LIFT WELL NORTHWARD
OF OUR AREA TONIGHT WITH THE REST SHEARING OUT NEAR THE NORTH COAST
OVER THE NEXT COUPLE OF DAYS...WITH THE ONLY IMPACTS BEING TO KEEP
THE MARINE LAYER A LITTLE DEEPER TONIGHT AND POSSIBLY ALLOWING FOR
SOME LIGHT SPOTTY DRIZZLE ALONG THE IMMEDIATE COAST THE NEXT FEW
MORNINGS. GENERALLY DO NOT EXPECT THE TYPE OF DRIZZLE WE HAVE HAD
THE PAST FEW DAYS AS CIGS ARE STARTING OUT RATHER HIGH TODAY AND THE
BL APPEARS TO BE RELATIVELY DRY. WINDS WILL REMAIN LIGHT BUT
NORTHERLIES WILL TEND TO INCREASE ALONG THE IMMEDIATE
COAST...PARTICULARLY WED INTO THU NEAR CAPE MENDOCINO. THIS WILL
HELP TO MIX DOWN DRIER AIR AND PROMOTE CLEARING IN THE
AFTERNOON...BUT THAT WILL BE COMBATED BY THE INTENSIFYING INVERSION
AS UPPER-LEVEL HIGH PRESSURE BUILDS TOWARD NRN CA AND TEMPERATURES
WARM ALOFT. THIS WILL KEEP THE MARINE LAYER INCREASINGLY
SHALLOW...ESPECIALLY THIS WEEKEND IN THE WAKE OF THE LAST OF THE
SHORTWAVE ENERGY.

ACROSS THE INTERIOR THIS BUILDING RIDGE WILL LEAD TO HOTTER
TEMPERATURES ESPECIALLY THIS WEEKEND...WITH HIGHS EASILY 100-105
ACROSS THE INTERIOR VALLEYS. WITH A THERMAL TROUGH PUSHING TO THE
COAST BUT THE FLOW REMAINING RELATIVELY LIGHT EASTERLY DO NOT EXPECT
A STRONG OFFSHORE FLOW EVENT BUT TEMPERATURES JUST INLAND WILL BE
WARM EVEN FOR AUGUST. FOR NOW WITH THE LIGHT WINDS THERE ARE NO FIRE
WX CONCERNS BUT RH VALUES WILL BECOME INCREASINGLY LOW THIS WEEKEND.

&&

.AVIATION...MVFR CONDS ALONG THE COAST WILL LIKELY PERSIST INTO THIS
EVENING AS NORTHERLY WINDS KEEP THE MARINE LAYER WELL MIXED. CLOUD
BASES SHOULD FALL TO AROUND 1000 FT LATE TONIGHT AS WINDS DECOUPLE.
CONFIDENCE CIGS WILL FALL BELOW 1000 FEET TONIGHT IS NOT HIGH. LOW
CLOUDS SHOULD PUSH INTO THE NORTH COAST RIVER VALLEYS AGAIN TONIGHT.
OTHERWISE INLAND AREAS SHOULD REMAIN CLEAR.

&&

.MARINE...SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD TOWARD THE
WEST COAST TONIGHT THROUGH WED. THERMAL LOW PRES OVER THE INTERIOR
WILL INTENSIFY ON WED AND THU. THIS SHOULD RESULT IN INCREASING
NORTHERLY WINDS THROUGH AT LEAST THU. SMALL CRAFT ADVISORY LEVEL
WINDS AND SEAS WILL DEVELOP FROM SOUTH TO NORTH ON WEDNESDAY...MAINLY
OUTSIDE OF 10 NM...AND PROPAGATE SHORTER PERIOD STEEP SEAS INTO THE
INNER WATERS BY THURSDAY INTO THE WEEKEND. GALES ARE POSSIBLE THIS
FRIDAY AND INTO WEEKEND OVER THE OUTER WATERS AS THE PRESSURE
GRADIENT STRENGTHENS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 5 PM PDT THURSDAY
     PZZ470.

     SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 11 PM PDT SUNDAY
     PZZ455.

     SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 11 PM PDT SUNDAY
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 7, 5:36 AM PDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
536 AM PDT TUE AUG 7 2012

CAZ001>004-076-081245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
536 AM PDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:30 AM PDTHazardous Seas WatchEKA12 hr
Aug 8, 2:26 PM PDTGale WarningEKA3 days
Aug 8, 2:26 PM PDTHazardous Seas WarningEKA12 hr

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.